Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 470, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2020, 12:05 AM EST for Forsyth County, Fulton County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2020, 12:05 AM EST (05:05 UTC)
- Expired
- Nov 12, 2020, 6:09 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.91 ft at Nov 13, 2020, 4:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
331
WGUS42 KFFC 120505
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1205 AM EST Thu Nov 12 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC117-121-121115-
/O.NEW.KFFC.FL.W.0470.201112T0505Z-201112T1109Z/
/APHG1.1.ER.201112T0427Z.201112T0445Z.201112T0508Z.NO/
1205 AM EST Thu Nov 12 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Big Creek near Alpharetta.
* From early this morning to this morning.
* At 11:45 PM EST Wednesday the stage was 7.2 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage early
this morning.
* Impact...At 7.0 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 7:18 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 7:18 PM EST, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 718 PM EST Wed Nov 11 2020 ...00Z Aviation Discussion and Evening Update... .UPDATE... Scattered showers will remain across the forecast area this evening into the overnight as a very weak front pushed into the ATL metro area. Thunderstorm chances are non-zero, but looks very bleak as we get into the rest of the evening. Overnight temperatures will remain abnormally high, roughly 20-30 degrees above normal, with lows along and southeast in the mid 60s to low 70s, before rebounding in the 70s tomorrow. As the front continues to push through the area, showers should be pushed into eastern and east central Georgia by the morning as dry air filters into the area behind the frontal system. Thiem && .PREV DISCUSSION... /Issued 242 PM EST Wed Nov 11 2020/ SHORT TERM /Tonight through Thursday Night/... Models continue to come into good agreement through the short-term forecast period. Fairly strong zonal to southwesterly upper flow across the southern U.S. Models and official track for Hurricane/ Tropical Storm Eta keep direct impacts across the forecast area to a minimum. Main impact will be to maintain moist easterly flow ahead of the cold front working its way across the region tonight through tomorrow. Instability and shear marginal, but lack of strong forcing along the somewhat diffuse frontal boundary should keep chances for strong to severe thunderstorms minimal. Current forecast track for Eta also dials back the overall precipitation amounts expected. Localized heavy rainfall in stronger storms still likely, but chances for a more widespread flood threat is low. Precipitation wanes from west to east late tonight through Thursday evening, but scattered showers are likely to linger in our far eastern, and especially southeastern, counties through tomorrow night. Temperatures remain well above seasonal normals tonight and tomorrow, but some moderation filters in from the west by Thursday night. 20 LONG TERM /Friday through Wednesday/... The extended begins with the remnants of EAT now just off the SC coast and moving rapidly to the NE. There will be a much drier airmass across the area with things staying dry through day 7. This drier airmass continues through Sat as a weakening cold front nears the area from the NW. This front really dries out as it pushes into NW GA around 18z Sun. May see some isolated showers Sunday afternoon across N GA but will mainly see increased cloud cover. This front will mainly help to reinforce the dry air over the region and usher in a large high pressure ridge. This ridge is expected to stay parked over the region through the end of the extended forecast. Daytime highs stay in the 60s and 70s through the end of the forecast period. Night time lows dip down into the 40s and 50s by Sunday night and into the 30s and 40s by Monday night. 01 && .AVIATION... 00Z Update... Primarily VFR conditions with patchy LIFR to MVFR scattered around the area with SCT -SHRA. TSRA has mostly exited the area but a non-zero chance will remain through the evening. IFR cigs will become more widespread overnight between 8-11Z with MVFR/IFR VSBYs. SHRA will also remain through the night, clearing around the ATL metro around 08Z but may linger around AHN and MCN into the late morning to afternoon. Cigs across the area in the morning should rise to MVFR by 16-17Z, and VFR by 17-20Z. //ATL Confidence...00Z Update... Medium Confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 68 78 60 76 / 70 60 10 5 Atlanta 66 74 55 71 / 70 30 5 5 Blairsville 62 70 50 67 / 80 40 10 0 Cartersville 61 73 51 71 / 70 20 5 0 Columbus 69 80 57 77 / 60 20 5 0 Gainesville 67 76 57 73 / 70 40 10 5 Macon 69 81 58 80 / 60 60 10 10 Rome 61 73 49 71 / 70 10 5 0 Peachtree City 67 75 54 73 / 70 30 5 0 Vidalia 73 79 67 79 / 70 70 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, Nov 11, 9:28 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 928 PM EST Wed Nov 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 928 PM EST Wed Nov 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Residual showers will continue overnight through the forecast area. Although not expected, very isolated storms cannot be completely ruled out. The primary threat with any remaining storms will be locally heavy rain which could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The focus for locally heavy rainfall will shift to Central GA on Thursday as the tropical moisture pulls out from NW to SE during the course of the day. Not expecting anymore hazardous weather through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Nov 11, 7:38 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 S ADAIRSVILLE 34.35N 84.93W
11/11/2020 BARTOW GA EMERGENCY MNGR
WHITE ROAD AND SEVERAL OTHER ROADS AROUND ADAIRSVILLE
WERE REPORTED WITH WATER RUNNING OVER THEM. NO ROADS
WERE CLOSED DUE TO FLOODING. SEVERAL FIELDS AND PASTURES
WERE REPORTED FLOODED AS WELL.
&&
EVENT NUMBER FFC2001335
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:35 PM EST | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Nov 12, 12:20 AM EST | Special Weather Statement | FFC | Towns, Union, White | 40 min |
| Nov 12, 1:37 AM EST | Flash Flood Warning | FFC | Towns, White | 5 hr |
| Nov 12, 3:49 AM EST | Special Weather Statement | FFC | Houston, Twiggs | 41 min |
| Nov 12, 4:13 AM EST | Flash Flood Warning | FFC | Greene, Oglethorpe, Putnam | 6 hr |
| Nov 12, 4:16 AM EST | Flash Flood Warning | FFC | Houston | 6 hr |
| Nov 12, 4:27 AM EST | River Flood Warning | FFC | Forsyth | 7 hr |
| Nov 12, 5:24 AM EST | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Nov 12, 6:01 AM EST | Flash Flood Warning | FFC | Taliaferro, Warren, Wilkes | 6 hr |
| Nov 12, 6:03 AM EST | Flash Flood Watch | FFC | Baldwin, Glascock, Hancock, Jefferson, Taliaferro, Warren and 3 more | 5 hr |
| Nov 12, 6:40 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.